Test results: Hi all, I’m 32y female on Levo... - Thyroid UK

Thyroid UK
109,156 members126,802 posts

Test results

Sveistre
Sveistre

Hi all, I’m 32y female on Levo 125mg at the moment (increased couple months ago from 100mg) and it seems I’m not feeling any better - fatique all the time, sore ankles (nightmare to get downstairs in the morning), dry patches on the face when I’m always oily skin person etc..results cameback TSH 3.2, T4 24.3. Doc says it’s slighly higher but if we reduce the dose I would feel even worse. Going to see her tomorrow and try to get the NDT prescribed, do you think it might help at all? thanks

15 Replies
oldestnewest

How do you take your T4 ? What other medications do you take ? Have you had anti-bodies tested to rule out Hashimotos ?

Have you had B12 - Folate - Ferritin - VitD - there are many pieces to the Thyroid Puzzle of 1000 pieces :-)

Sveistre
Sveistre
in reply to Marz

I can’t see online my test results, so the lady just told me these numbers when I asked her.. (will try to sort it out tomorrow when in GP) I’m not sure if I ever had any other test apart from usual thyroid test:/ I’m only taking Levo in the morning, together with vitamin D and selenium. It’s just lately I’m trying to figure out what’s going on with me as I had very bad episode of depression earlier this year so I wanted to blame that but now I think it was caused by hypo

Marz
Marz
in reply to Sveistre

Low B12 can cause low mood - have you been tested ? Also Folate as it works with B12 in the body. Thyroid Testing - TSH - FT4 - FT3 & ANTI-TPO & ANTI-TG. Sadly they are rarely ALL done in the NHS. Could you have Private Testing through Thyroid UK ?

Sveistre
Sveistre
in reply to Marz

I’ll try to sort it out through private medical insurance. Do you know how much aprox does it cost?

Marz
Marz
in reply to Sveistre

All detailed on the website below - Click onto ABOUT TESTING on the Menu and the various bundles are detailed. Look through the POSTS for today and you will see the Special Offers posted by Lyn. Every Thursday ...

thyroiduk.org

shaws
shawsAdministrator

Levothyroxine is taken on an empty stomach, usually when we get up with one full glass of water and wait an hour before eating.

Or you can take it at bedtime, as long as your last meal was about 3 hours previously.

You always have to have the earliest blood test and allow a gap of 24 hours between last dose of levo and test and take afterwards. If you take a night dose, miss this and take after test and night dose as usual the same day.

Your TSH is too high, the aim is 1 or lower. Most doctors think when it reaches somewhere in range we're on sufficient but not unles sit is 1 or below.

If you are in the UK doctors will not prescribe NDT at all now, unless you have a private endocrinologist who will prescribe it for you.

You should always have a blood test every six weeks until you are stable on a particular dose then it can be whenever you have symptoms return.

Sveistre
Sveistre
in reply to shaws

Yes I take it in the morning on an empty stomach, and I’m in UK. You gave me an idea right now to get the appointment with endo as I have private medical insurance too.

So what should I do now with the 125mg I’m taking now? Increase it? Reduce it?

shaws
shawsAdministrator
in reply to Sveistre

Usually, we have a blood test every six weeks with an increase of 25mcg levo until we reach an optimum dose, i.e. when symptoms are relieved or we need more thyroid hormones. The problem is, do we convert levothyroxine (T4) (inactive hormone) into liothyronin (T3) the only active thyroid hormone required in our millions of T3 receptor cells

Sveistre
Sveistre
in reply to shaws

Yes, I had my blood test 8w after increasing the dose and the doc recommends to stick to 125 now and repeat the blood teat after 4w and see how it goes.. but the thing is that I’m feeling so tired all the time, all I want is to sleep and lay down but having 2 small children (4y and 2y) it becomes a torment😞

SeasideSusie
SeasideSusieAdministrator

Sveistre

I’m only taking Levo in the morning, together with vitamin D and selenium

There's a problem right there.

Vit D should be taken 4 hours away from Levothyroxine, (as should magnesium, iron and calcium) and all other supplements and medications should be taken 2 hours away.

So take your Levo on it's own, on an empty stomach, one hour before or two hours after food, with a glass of water only and water only for one hour either side.

Also, when taking Vit D supplement, there are important cofactors needed as recommended by the Vit D Council -

vitamindcouncil.org/about-v...

D3 aids absorption of calcium from food and K2-MK7 directs the calcium to bones and teeth where it is needed and away from arteries and soft tissues where it can be deposited and cause problems.

D3 and K2 are fat soluble so should be taken with the fattiest meal of the day, D3 four hours away from thyroid meds.

Magnesium helps D3 to work and comes in different forms, check to see which would suit you best and as it's calming it's best taken in the evening, four hours away from thyroid meds

naturalnews.com/046401_magn...

Check out the other cofactors too.

Thanks a lot! Will have a look at those links and take the supplements separetely from Levo

Having a high TSH like that, with a high FT4, usually means that you are not converting well and your FT3 is low. To find out how well you are converting, you need to get your FT4 and FT3 tested at the same time - privately, if necessary. :)

You are absorbing your levothyroxine very well as you are on a moderate dose and your fT4 is high at 24.3. (You could be getting T4 from the remains of your thyroid but then it would be pumping out lots of T3 and your TSH would be low). So, no worries about how you are taking your levothyroxine.

Your TSH is a bit high for your fT4 levels which suggests T4 to T3 conversion is impaired a bit. Depression can impair T4 to T3 conversion and so this a likely cause. It's a bit of a vicious circle as depression reduces thyroid hormones, especially T3 and hypothyroidism can cause depression. Who knows which came first, probably the hypothyroidism. It would be sensible for your doctor to prescribe some liothyronine as 1) your fT3 is probably a bit low and 2) liothyronine helps with depression. It may be in time you could reduce your liothyronine or maybe stop taking it but for now I would push your doctor for a liothyronine prescription. It would be helpful to have a TSH, fT3, fT4 blood test to see where the fT3 is.

I find it odd that the UK endo's prescribe T4/Levo. The patient groups I've been in AND from my own (very old and old school) says women do much better on naturiod / armor vs T4/levo!!!!

Over and over I read here symptoms that just t4 is not doing what's needed; higher energy, better hair, warmer extremities etc.

Why not ask for armor or its equivelent in your area?

FWIW some here have taken prescribing into their own hands and are buying this non-prescription Bovine sourced throid extract: Thyrovanz

Google to find where to buy. Get on the face book group for thyrovanz

Milligrams are approx the same as armor but it has different absorbtion for individuals so you need to tune per your own body. Best of luck.

You may also like...